Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 21, 2021, 10:47 AM CDT for Chicot County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 10:47 AM CDT (15:47 UTC)
- Expired
- Sep 21, 2021, 11:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 40
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 167 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
155
WWUS84 KJAN 211547
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1047 AM CDT Tue Sep 21 2021
ARZ075-MSZ034-211615-
Chicot AR-Washington MS-
1047 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northeastern Chicot
and northwestern Washington Counties through 1115 AM CDT...
At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Mcmillan Corner, or 8 miles west of Greenville, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Lake Village and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9132 3353 9118 3340 9096 3322 9116
TIME...MOT...LOC 1547Z 313DEG 16KT 3341 9119
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
ECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 21, 9:50 AM CDT, 57 minutes earlier.
Area forecast discussion, Sep 21, 9:50 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 950 AM CDT Tue Sep 21 2021 .UPDATE... Updated for morning discussion. && .DISCUSSION... Showers and storms will be increasing in coverage today as a cold front approaches the region. Some strong storms will be possible, with isolated severe storms possible mainly across western portions. Damaging wind gusts will be the main threat. A Marginal Risk for severe storms has been introduced in the HWO for those areas. Flash flooding will also be possible in storms with heavier rainfall rates. Highs today will range from the middle 80s east to the lower 90s west. A Limited threat for dangerous heat will continue to be advertised in the HWO for western portions of the area, where heat index values of 100-105 degrees will be possible. No major changes were needed to the current forecast. /27/ Prior discussion below: Today and tonight A deep trough currently over the Central Plains will swing through the Mississippi Valley today and tonight and will push a strong cold front through the area. A few isolated to scattered afternoon showers and thunderstorms may develop ahead of the front, but the main round of precipitation will be in the form of a loosely organized line of showers and storms just ahead of the frontal boundary. 00z suite of CAM guidance is in fairly good agreement on this line becoming organized over the Delta late this afternoon and sweeping through much of the area through the evening hours. Moisture pooling ahead of the front will yield dew points in the low to mid 70s with a few readings in the upper 70s not out of the question. This will in turn support 2500-3500 J/kg of SBCAPE and respectable low-level lapse rates of 8-8.5 C/km. Furthermore, dry air aloft will support DCAPE of 800-1000 J/kg. The main limiting factor for severe weather will be weak mid-level lapse rates and displacement of stronger flow behind the front, thus limiting necessary vertical wind shear for organized severe convection. The aforementioned DCAPE, however, may be sufficient for a few instances of locally damaging winds driven by cold pools and/or composite outflow boundaries. There's also uncertainty regarding convective evolution and whether a solid line will be realized or if there will be smaller/localized linear segments/multicell clusters. As of now, any severe threat appears isolated enough to preclude mention in the HWO/graphics, but a marginal risk cannot be completely ruled out later today if guidance comes into better agreement with convective evolution. As is the case with strong cold fronts, compressional warming ahead of the front will support afternoon high temperatures in the 90-94 degree range along and west of I-55 with upper 80s over eastern Mississippi. Temperatures in the low 90s over the Delta combined with previously mentioned moisture pooling will result in heat indices of 100-105 degrees. A limited threat for dangerous heat has been added to the HWO/graphics. By tonight, 30-40kts of low-level flow oriented perpendicular to the thermal gradient will drive efficient cold air advection into the area. Accompanying dry air will drop dew points into the low 50s to mid 60s with low temperatures falling into the upper 50s over the Delta to mid 60s along the I-59 corridor. A few anafrontal showers may also linger through the overnight hours. /TW/ Wednesday through Monday: Dry through the period with cooler than normal temperatures until the weekend when a warming trend is expected through Monday. Come Wednesday morning the cold front is expected to be well southeast of our CWA and the anafrontal rain is expected to have ended. This is close to last night's run of the GFS where an open upper level trough is more progressive until its axis is east of Mississippi and before a closed low develops over the Ohio valley. Thanks to continued northwest flow aloft and a surface high building into the region from the northwest, cooler and much drier air is expected to filter into our CWA in the wake of the cold front. Surface dew points will be knocked down into the 40s and 50s with PWATs down around a half inch. Temperatures will be noticeably cooler Wednesday along with a breezy north wind. Highs will only be in the 70s at most locations. The closed low will be slow to lift north of the Ohio valley Wednesday night and the Great Lakes region Thursday night. This will help maintain northerly flow into Friday that will be reinforced through the weekend as a second closed low develops and amplifies upper level troughing over our region. This will maintain our dry weather through the weekend. Temperatures will also remain cooler than normal through Saturday but gradually warm back near normal Sunday and Monday. With a cool dry airmass over our region and a very light wind at night, several strong radiational cooling nights are expected leading to lows in the 50s areawide Thursday through Sunday mornings with upper 50s to lower 60s expected Monday morning. Our normal lows run in the lower 60s. Our normal highs run in the mid 80s. /22/ && .AVIATION... 12Z TAF discussion: A deck of low stratus is resulting in IFR to LIFR ceilings at PIB/HBG and MEI early this morning. Fog has also caused reduced visibility at HBG/PIB. These early morning restrictions are expected to return to VFR by the mid morning hours as the cloud deck lifts and scatters. VFR conditions will prevail at all terminals for much of the afternoon with the exception of a few isolated showers and thunderstorms. The main focus will quickly shift to an impending cold front and associated showers and thunderstorms. A broken line of storms will sweep across the area late this afternoon into the evening hours. This will result in TSRA and associated restrictions at most terminals. Timing becomes less certain further southeast at MEI/PIB/HBG and the line may begin to fall apart, so left VCTS in the TAF for now. A deck of low stratus will push through the area overnight behind the storms with MVFR to IFR ceilings. Winds will also shift to out of the north behind the front with gusts up to 20kts possible. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 62 77 54 / 62 82 4 0 Meridian 87 64 76 53 / 52 81 8 0 Vicksburg 93 62 78 52 / 80 76 2 0 Hattiesburg 89 67 79 56 / 43 52 7 0 Natchez 90 62 76 53 / 50 82 2 0 Greenville 91 58 77 51 / 87 63 4 0 Greenwood 92 59 77 52 / 87 73 6 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Sep 21, 8:56 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 856 AM CDT Tue Sep 21 2021 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-035-040-041- 221400- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Washington-Humphreys- Issaquena-Sharkey- 856 AM CDT Tue Sep 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) Today, Temperatures in the low to mid 90s combined with humid conditions will result in heat indices of 100 to 105 degrees. Stay hydrated and take frequent breaks if working outdoors. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026>033-036>039-043>046-049>052-054>058-061>066-072>074-221400- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 856 AM CDT Tue Sep 21 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ024>026-MSZ025-042-047-048-053-059-060-221400- Catahoula-Tensas-Concordia-Leflore-Yazoo-Warren-Hinds-Claiborne- Jefferson-Adams- 856 AM CDT Tue Sep 21 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Today, temperatures in the low to mid 90s combined with humid conditions will result in heat indices of 100 to 105 degrees. Stay hydrated and take frequent breaks if working outdoors. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 27 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Sep 21, 10:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1047 AM CDT Tue Sep 21 2021
ARZ075-MSZ034-211615-
Chicot AR-Washington MS-
1047 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northeastern Chicot
and northwestern Washington Counties through 1115 AM CDT...
At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Mcmillan Corner, or 8 miles west of Greenville, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Lake Village and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9132 3353 9118 3340 9096 3322 9116
TIME...MOT...LOC 1547Z 313DEG 16KT 3341 9119
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:22 PM CDT | Special Weather Statement | JAN | Carroll | 38 min |
| Sep 21, 4:50 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 55 min |
| Sep 21, 5:54 PM CDT | Special Weather Statement | JAN | Jasper | 51 min |
| Sep 21, 6:10 PM CDT | Special Weather Statement | JAN | Simpson | 50 min |
| Sep 21, 2:41 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 49 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.